Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
1690454 tn?1305962458

palpitations??

Hi, i have been having strange sensations in my chest for around a year or so now, its like my heart gets stuck then beats hard, i have these feelings every day nearly all day with a few intervals where i dont feel them. I have been to the doctors who examimed me, my pulse was normal, Had an ECG but the ecg came back abnormal so he is sending me to see a cardiologist. Should i be worried? I want to get this sorted as its not a nice feeling. He has put me on betablockers for the time being. I am female aged 41. Can anyone relate to this and what was your treatment
2 Responses
612551 tn?1450025775
COMMUNITY LEADER
First, don't be worried, be positive and take action, which you have.  

When one feels a heard heart beat it has to be the ventricle and may be a Premature Ventricle Contraction (PVC).  These are common (I'm not say most people have them) and happen even to the young (people under 60 is what I mean by younger).  Your cardiologist may put you on a heart monitor so that the feeling you have can be recorded.   These recorders usually start with wearing one for a 24 hour period, and then go to longer periods if an episode isn't recorded during the first 24 hours.

The beta blockers may give you some relief and will likely slow down your heart rate.  This sometimes causes brief periods of dizziness, especially when one changes their physical activity level suddenly, such as "jumping" up form a seated position to answer the door or telephone.  This can happen to people without any heart problems or medications.  I have trouble with Metoprolol (a BB) if I take more than 100 mg a day.  That is a very heavy dose.  I'd guess you are on something closer to 25 mg.   Just guessing, but trying to say if you don't get dizzy, that is fine, in fact that is great.
1690454 tn?1305962458
Thank you for your comment. That IS a heavy dose! Im not surprised theyd make you feel dizzy. Im on 40MG propranolol. Iv been on it 3 days now and can already feel the diffrerence in my heart...in a good way. i dont have any problems on it tho i do feel a little tireder than usual but i guess thats just one of the effects which i can live with. Id just like to ask..if i do have to have the monitor then wont the medication hide anything thats going on with my heart or will i have to stop taking it a few days/weeks before hand for the readings to be accurate if it is PVC will have need to take meds all the time or is there anything else that can be done? I dont want this to carry on as it sometimes gets too much, it doesnt make any differece to what activity im doing as i can wake first thing in the morning  with the awful feelings. I am an active person, not overweight and eat quite healthily.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.